MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-804L; DISPOSABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-804L; DISPOSABLE GRASPING FORCEPS
Model Number FG-804L
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was returned to olympus for evaluation and the allegation could not be confirmed.Only the insertion of the device was returned.There was no handle.Visual inspection revealed damages along the insertion part.However, a functional test could not be performed as the handle to manipulate the slider on the device was missing.This report has been submitted by the importer under this mdr report number 2429304-2023-00083.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus that the single use grasping forceps fg-804l did not open while it was grasping the gastrojejunostomy (gj) tube in the middle of a therapeutic procedure to replace a gj tube.Other than cutting the forceps, pulling it out, and checking for any foreign bodies, no other intervention was done outside the planned case.The procedure was prolonged by 30 minutes, twice as long as anticipated, with the patient under anesthesia.However, there were no other complications noted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the patient required prolonged anesthesia because the grasping jaws of the device would not open.Furthermore, since the insertion portion of the device was cut, the root cause of this non-reportable defect (jaws not opening) could not be identified.Breakage of the insertion portion of the device likely occurred by a bending load during handling, such as insertion into the endoscope.However, it could not be identified how the insertion portion was broken.It was likely that a tensile load applied to the insertion portion while withdrawing the subject device from the patient¿s body.Therefore, stretching of the coil likely occurred.Finally, it was determined that the insertion portion was cut to withdraw the subject device from the patient¿s body.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿if the instrument does not operate properly during the procedure, or if it becomes difficult to open or close the grasping jaws, stop the procedure immediately and withdraw the instrument into the endoscope¿s channel.If this is not possible, carefully remove it together with the endoscope to avoid causing a patient injury.¿ ¿never use excessive force to open or close the grasping jaws.This could damage the instrument.¿ ¿when inserting the instrument into the endoscope, hold it close to the biopsy valve and keep it as straight as possible relative to the biopsy valve.Otherwise, the insertion portion could be damaged.¿ ¿insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.¿ this supplemental report includes a correction to h4 from the initial medwatch.Although the device was manufactured in october 2021, the specific day is unknown.Therefore, h4 has been left blank.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GRASPING FORCEPS FG-804L
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16829624
Report Number9614641-2023-00574
Device Sequence Number7095794
Product Code EOQ
UDI-Device Identifier04953170435874
UDI-Public04953170435874
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K200342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-804L
Device Lot Number1XK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexUnknown